Oklahoma, 2004

Hail in Oklahoma, June 18, 2004

June 18, 2004 · NWS OUN · 5 events in 3 counties and zones

5 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 18, 1:30 PM CST, 3 hours 5 minutes earlier.

Area forecast discussion, Jun 18, 1:30 PM CST, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
230 PM CDT FRI JUN 18 2004

.DISCUSSION...
IN ADDITION TO THE STORMS ALONG THE RED RIVER THIS AFTERNOON,
TONIGHT APPEARS TO BE THE BEST OPPORTUNITY FOR WIDESPREAD RAIN.
STORMS ARE EXPECTED TO DEVELOP OVER SOUTHEAST CO/NORTHEAST NM AREA
AND FORM A COMPLEX THAT SHOULD MOVE INTO NORTHWEST OK LATE THIS
EVENING AND ACROSS CENTRAL OK OVERNIGHT. WITH THE SYNOPTIC FRONT
PUSHING INTO NORTHERN OK AND STRONG UPSLOPE BOUNDARY LAYER FLOW INTO
CO AND NM, POPS HAVE BEEN RAISED TO CATEGORICAL. THESE AREA OF RAIN
IS EXPECTED TO BE AROUND CENTRAL OK AT SUNRISE DRIFTING ACROSS
EASTERN COUNTIES BY MIDDAY.

AS THE SURFACE HIGH MOVES OUT OF THE MID-MISSOURI VALLEY SATURDAY,
THERE SHOULD BE LESS UPSLOPE TO OUR WEST FOR STORMS SATURDAY NIGHT -
POPS REMAIN IN THE CHANCE CATEGORY. SUNDAY NIGHT SEEMS TO BRING THE
LEAST LIKELY CHANCE FOR STORMS THROUGH THIS PERIOD. THE NEXT
SYNOPTIC FRONT TO AFFECT OK IS EXPECTED LATE MONDAY OR EARLY TUESDAY
WHICH WILL BRING INCREASED CHANCES OF RAIN ONCE AGAIN.

THE ONSET AND LOCATION OF AFTERNOON STORMS WILL BE SIGNIFICANTLY
MODULATED BY THE POSITION OF MESOSCALE BOUNDARIES FROM THE STORMS
COMPLEXES EACH NIGHT.

THIS GENERAL PATTERN SHOULD CONTINUE INTO LATE WEEK POSSIBLY
COMPLICATED BY A WEAK UPPER TROUGH OVER WEST TX TO THE WEST OF THE
FLAT RIDGE. LOW POPS REMAIN THROUGH THE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  68  77  68  89 /  70  60  30  20
HOBART OK         69  81  67  90 /  70  50  30  10
WICHITA FALLS TX  73  89  71  93 /  60  40  30  10
GAGE OK           63  74  63  88 /  90  40  30  10
PONCA CITY OK     64  73  66  86 /  60  40  30  20
DURANT OK         73  85  72  91 /  50  50  30  20

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.

&&

9
Hazardous weather outlook, Jun 18, 10:58 AM CST, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1158 AM CDT FRI JUN 18 2004

OKZ004>048-050>052-TXZ083>090-191200-

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS OKLAHOMA AND WESTERN NORTH TEXAS.

LOCATION...
THE SLIGHT RISK AREA INCLUDES ALL OF WESTERN AND CENTRAL OKLAHOMA...
AND WESTERN NORTH TEXAS.

TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS IS THIS AFTERNOON IN
WESTERN AND SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS... THEN EXPAND
EAST THIS EVENING AND OVERNIGHT.  STORMS SHOULD DIMINISH BELOW
SEVERE LEVELS AROUND 2 TO 4 AM.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS FROM THIS
AFTERNOON THROUGH LATE TONIGHT.

DISCUSSION...
WARM... MOIST... AND UNSTABLE AIR... ALONG WITH NUMEROUS SURFACE
BOUNDARIES LEFT OVER FROM PREVIOUS STORMS... WILL REMAIN OVER THE
REGION THROUGH TONIGHT. ONE OF THESE BOUNDARIES IS THE FOCUS
FOR THUNDERSTORM DEVELOPMENT ACROSS SOUTHERN OKLAHOMA AND WESTERN
NORTH TEXAS LATE THIS MORNING AND COULD DEVELOP INTO WESTERN
OKLAHOMA THIS AFTERNOON. AFTERNOON HEATING WILL CONTINUE TO CAUSE
STORMS TO BREAK THROUGH THE CAPPING INVERSION THIS AFTERNOON AND
EARLY EVENING...WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE. IF
STORMS DEVELOP IN WESTERN OKLAHOMA...WIND PROFILES WILL BE
SUPPORTIVE OF SUPERCELL STORMS THAT WILL BE CAPABLE OF PRODUCING
VERY LARGE HAIL... DAMAGING WINDS... AND POSSIBLY A FEW TORNADOES.

MUCH LIKE LAST NIGHT... STORMS IN THE HIGH PLAINS OF COLORADO AND
NEW MEXICO AND THOSE IN THE TEXAS PANHANDLE ARE EXPECTED TO ORGANIZE
INTO A CLUSTER OR CLUSTERS OF STORMS LATE IN THE EVENING AND
OVERNIGHT... AND MOVE EAST ACROSS THE REST OF THE SLIGHT RISK AREA.
ONCE THAT HAPPENS... THE PRIMARY RISKS WILL BE HEAVY RAIN... STRONG
WINDS... AND MARGINALLY SEVERE HAIL.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY JUN 19.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THUNDERSTORM OUTLOOK...
THERE WILL BE AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS EACH DAY
FROM SATURDAY THROUGH THURSDAY.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
SATURDAY...JUNE 19.

MAXWELL

In the hours before

Special weather statement, Jun 18, 2:10 PM CST, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
310 PM CDT FRI JUN 18 2004

OKZ028-040-182030-
GARVIN OK-MCCLAIN OK-
310 PM CDT FRI JUN 18 2004

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARVIN AND SOUTHERN MCCLAIN
COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHEAST OF MAYSVILLE AT
310 PM CDT...MOVING NORTHEAST AT 35 MPH.

SMALL HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED AS IT PASSES
OVER MAYSVILLE...PAOLI AND WAYNE.  PERSONS DRIVING ALONG I-35
BETWEEN PURCELL AND PAULS VALLEY WILL ALSO BE AFFECTED.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
Special weather statement, Jun 18, 2:13 PM CST, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
313 PM CDT FRI JUN 18 2004

OKZ050-182030-
LOVE OK-
313 PM CDT FRI JUN 18 2004

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR LOVE COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF BURNEYVILLE AT 313
PM CDT...MOVING NORTHEAST AT 25 MPH.

FREQUENT LIGHTNING...SMALL HAIL AND WIND GUSTS TO 50 MPH CAN BE
EXPECTED AS THE STORM MOVES ACROSS MARIETTA...BOMAR AND WESTERN
PARTS OF LAKE TEXOMA.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
Special weather statement, Jun 18, 2:18 PM CST, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
318 PM CDT FRI JUN 18 2004

TXZ085-086-088-089-182030-
ARCHER TX-BAYLOR TX-WICHITA TX-WILBARGER TX-
318 PM CDT FRI JUN 18 2004

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ARCHER...BAYLOR...WICHITA
AND WILBARGER COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED OVER DUNDEE AT 318 PM CDT...MOVING
NORTHEAST AT 20 MPH. ANOTHER STRONG THUNDERSTORM WAS LOCATED 5 MILES
SOUTH OF GRAYBACK IN WILBARGER COUNTY.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN ARCHER...BAYLOR...WICHITA AND WILBARGER COUNTIES SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN
ALERT FOR THREATENING WEATHER CONDITIONS.
Special weather statement, Jun 18, 3:25 PM CST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED...
NATIONAL WEATHER SERVICE NORMAN OK
425 PM CDT FRI JUN 18 2004

OKZ022-182145-
WASHITA OK-
425 PM CDT FRI JUN 18 2004

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR WASHITA COUNTY.

A STRONG THUNDERSTORM WAS LOCATED FROM CORDELL TO CORN AT 425 PM
CDT...MOVING NORTH AT 15 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN WASHITA COUNTY SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.
Special weather statement, Jun 18, 3:25 PM CST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
425 PM CDT FRI JUN 18 2004

OKZ022-182145-
WASHITA OK-
425 PM CDT FRI JUN 18 2004

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR WASHITA COUNTY.

A SEVERE THUNDERSTORM WAS LOCATED FROM CORDELL TO CORN AT 425 PM
CDT...MOVING NORTH AT 15 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN WASHITA COUNTY SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.
Special weather statement, Jun 18, 4:21 PM CST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
521 PM CDT FRI JUN 18 2004

OKZ016-182230-
CUSTER OK-
521 PM CDT FRI JUN 18 2004

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CUSTER COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHEAST OF ARAPAHO AT 521
PM CDT...MOVING NORTHEAST AT 20 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN EASTERN CUSTER COUNTY SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

The radar

The Vance AFB radar (KVNX), 137 km away, was scanning. The volume nearest the first event began at 22:33 UTC.

Open the radar archive at this moment

Event by event

5 hail. Local standard time, as filed.

Hail, Custer

When
June 18, 4:35 PM CST
Where
Custer County, Custer City
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
35.667, -98.883

Hail, Dewey

When
June 18, 5:15 PM CST
Where
Dewey County, 8 mi SSE of Oakwood
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.833, -98.667

Hail, Ellis

When
June 18, 7:42 PM CST
Where
Ellis County, 3 mi NW of Shattuck
Measured
0.75 in hail
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
36.300, -99.917

Hail, Ellis

When
June 18, 7:51 PM CST
Where
Ellis County, 8 mi N of Shattuck
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
36.383, -99.883

Hail, Ellis

When
June 18, 7:55 PM CST
Where
Ellis County, 11 mi N of Shattuck
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
36.433, -99.883

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2004Every state in 2004This day in weather historyWarnings in Oklahoma, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407698, 5407699, 5407700, 5407701, 5407702.